Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Tingling in the arms, high blood pressure. Reason? History of breast cancer

Hello. I'm a 44 year old female with history of breast cancer. Double mastectomy and several reconstructive surgeries. Blood pressure has been high at times, but generally normal. I had a massive headache yesterday, accomplanied by a constant tingling sensation in my left arm, and my blood pressure was 186 over 123. I went to the emergency room at the suggestion of my GP. All tests were normal (ekg, cardiac enzymes, chest xray). I received BP lowering meds and was sent home with BP hovering at 142 over 85. It's back to 157 over 112 today. Arm is still tingly, although not as much as yesterday. I have an appointment with my GP tomorrow afternoon (ER said wait two days then go to GP). Wondering if you have any initial on what could be causing this? The tingling has happened a few times in the last several months and I attributed it to perhaps the implant sitting on a nerve or something along those lines.
Asked On : Sat, 13 Apr 2013
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Cardiologist 's  Response
Dear Ma'm,
Thanks for writing to us.
1. Definitely you have high blood pressure and it needs to be taken care for. It takes some time (typically 1-2 weeks) for different first line drugs to achieve their full effect. Hence it will take some more time for your BP to be optimally controlled. If you get more bothersome complaints or a BP more than 160/100 mm-Hg you should see your doctors earlier.
2. A tingling sensation, if it is present for last several months (with your BP being normal) should be seen as an isolated event (not related to High BP). However if you are unaware of your BP at those times, a correlation may exist. This requires an examination to look for other signs of neurological deficit/irritation/compression and if none is present it may be relatively benign. A sudden increase in BP may also be associated with such neurological phenomenons. Please discuss with your GP ans subsequently to a neurologist, if he suggests so.
Feel free to discuss further.
Sukhvinder Singh
Answered: Fri, 3 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor